Advertisement

Analysis in Theory and Applications

, Volume 21, Issue 2, pp 101–117 | Cite as

Value distribution theory and Diophantine approximation

  • Peichu Hu
  • Chungchun Yang
Article
  • 24 Downloads

Abstract

In this paper, we will introduce some problems and results between Diophantine approximation and value distribution theory.

Key words

value distribution Diophantine approximation 

AMS(2000) subject classification

32H02 32H25 32H20 11J25 11J97 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bloch, A., Sur les système de Fonctions Uniformes Satisfaisant à l’Équation D’une Variété Algébrique Dont l’irrégularité Dépasse la Dimension, J. Math. Pures Appl., 5 (1926), 9–66.Google Scholar
  2. [2]
    Boutabaa, A. and Escassut, A., Nevanlinna Theory in Characteristicp, and Applications, Preprint.Google Scholar
  3. [3]
    Browkin, J. and Brzezinski, J., Some Remarks on theabc-Conjecture, Mathematics of Computation 62 (1994), 931–939.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Carlson, J. and Griffiths, P., Defect Relation for Equidimensional Holomorphic Mappings Between Algebraic Varieties, Ann. of Math., 95 (1972), 557–584.CrossRefMathSciNetGoogle Scholar
  5. [5]
    Cartan, H., Sur les Systèmes de Fonctions Holomorphes à Variétés Linéaires Lacunaires, Ann. Sci. Ecole Norm. Sup., 45 (1928), 255–346.MathSciNetGoogle Scholar
  6. [6]
    Cartan, H., Sur les zéros des Combinaisons Linéaires dep Fonctions Holomorphes Données, Mathematica Cluj 7 (1933), 5–31.MathSciNetMATHGoogle Scholar
  7. [7]
    Corvaja, P. and Zannier, U., On a General Thue’s Equation, Preprint.Google Scholar
  8. [8]
    Davenport, H., Onf 3(t)−g 2(t), Norske Vid. Selsk. Forh. (Trondheim) 38 (1965), 86–87.MATHMathSciNetGoogle Scholar
  9. [9]
    Dufresnoy, H., Théorie Nouvelle des Familles Complexes Normales. Applications à l’étude des Fonctions Algébroïdes, Ann. Sci. Ecole Norm. Sup., 61 (1944), 1–44.MATHMathSciNetGoogle Scholar
  10. [10]
    Eremenko, A. E. and Sodin, M. L., The Value Distribution of Meromorphic Functions and Meromorphic Curves from the Point of View of Potential Theory, St. Petersburg Math. J., 3: 1 (1992), 109–136.MathSciNetGoogle Scholar
  11. [11]
    Faltings, G., Arakelov’s Theorem for Abelian Varieties, Invent. Math., 73 (1983), 337–347.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    Faltings, G., Endlichkeitssätze für Abelsche Varietäten über Zahlkörpern, Invent. Math., 73 (1983), 349–366.CrossRefMathSciNetMATHGoogle Scholar
  13. [13]
    Fujimoto, H., Extensions of the Big Picard Theorem, Tohoku Math. J., 24 (1972), 415–422.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Fujimoto, H., Families of Holomorphic Maps into the Projective Space Omitting Some Hyperplanes, J. Math. Soc. Japan 25 (1973), 235–249.MATHMathSciNetGoogle Scholar
  15. [15]
    Granville, A. and Tucker, T. J., It’s as Easy as abc, Notices Amer. Math. Soc., 49 (2002), 1224–1231.MATHMathSciNetGoogle Scholar
  16. [16]
    Green, M., Holomorphic Maps into Complex Projective Space Omitting Hyperplanes, Trans. Amer. Math. Soc., 169 (1972), 89–103.MATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    Green, M., Some Picard Theorems for Holomorphic Mappings to Algebraic Varieties, Amer. J. Math., 97 (1975), 43–75.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    Green, M., Some Examples and Counter Examples in Value Distribution Theory of Several Complex Variables, Composito Math., 39 (1975), 317–322.Google Scholar
  19. [19]
    Green, M. and Griffiths, P., Two Applications of Algebraic Geometry to Entire Holomorphic Mappings, The Chern Symposium 1979 (Proc. Internat. Sympos., Berkeley, Calif., 1979), Springer-Verlag, New York, 1980, 41–74.Google Scholar
  20. [20]
    Griffiths, P., Holomorphic Mappings: Survey of Some Results and Discussion of Open Problems, Bull. Amer. Math. Soc., 78 (1972), 374–382.MATHMathSciNetGoogle Scholar
  21. [21]
    Griffiths, P. and King, J., Nevanlinna Theory and Holomorphic Mappings Between Algebraic Varieties, Acta Math., 130 (1973), 145–220.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    Hall, Jr., Marshall, The Diophantine Equationx 3y 2=k, in Computers in Number Theory, ed. by A. O. L. Atkin and B. J. Birch, Academic Press, London, 1971, 173–198.Google Scholar
  23. [23]
    Hu, P. C., Holomorphic Mappings Between Spaces of Different Dimensions I, Math. Z., 214 (1993), 567–577; II, Math. Z. 215 (1994), 187–193.MATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    Hu, P. C., Li, P. and Yang, C. C., Unicity of Meromorphic Mappings, Advances in Complex Analysis and Its Applications, Kluwer Academic Publishers, 2003.Google Scholar
  25. [25]
    Hu, P. C. and Yang, C. C., The “abc” Conjecture Over Function Fields, Proc. Japan Acad. 76, Ser., A (2000), 118–120.MathSciNetGoogle Scholar
  26. [26]
    Hu, P. C. and Yang, C. C., Meromorphic Functions Over Non-Archimedean Fields, Mathematics and Its Applications 522, Kluwer Academic Publishers, 2000.Google Scholar
  27. [27]
    Hu, P. C. and Yang, C. C., A Note on theabc-Conjecture, Communications on Pure and Applied Mathematics, Vol. LV (2002), 1089–1103.CrossRefMathSciNetGoogle Scholar
  28. [28]
    Hu, P. C. and Yang, C. C., Some Progress in Non-Archimedean Analysis, Contemporary Mathematics Vol, 303 (2002), 37–50.MathSciNetGoogle Scholar
  29. [29]
    Hu, P. C. and Yang, C. C., Nevanlinna Theory and Diophantine Approximations, Finite and Infinite Dimensional Complex Analysis and Applications (edited by Le Hung Son, W. Tutschke, C. C. Yang), Advances in Complex Analysis and Its Applications Vol. 2, pp. 1–19, Kluwer Academic Publishers, 2004.Google Scholar
  30. [30]
    Hu, P. C. and Yang, C. C., Value Distribution Theory Related to Number Theory, Manuscript.Google Scholar
  31. [31]
    Hu, P. C. and Yang, C. C., Degeneracy of Holomorphic Curves Into Pseudo-Canonical Projective Varieties, Preprint.Google Scholar
  32. [32]
    Hu, P. C. and Yang, C. C., The Second Main Theorem of Holomorphic Curves, Preprint.Google Scholar
  33. [33]
    Hu, P. C. and Yang, C. C., A Note on Browkin-Brzeziński Conjecture, Proc. of 8-th Int. Conf. ofp-adic Functional Analysis and its Applications, Clermont-Ferrand, France, 2004.Google Scholar
  34. [34]
    Hu, P. C. and Yang, C. C., Subspace Theorems for Homogeneous Polynomial forms, Preprint.Google Scholar
  35. [35]
    Kobayashi, S., Hyperbolic Complex Spaces, GMW 318, Springer, 1998.Google Scholar
  36. [36]
    Lang, S., Higher Dimensional Diophantine Problems, Bull. Amer. Math. Soc., 80 (1974), 779–787.MATHMathSciNetGoogle Scholar
  37. [37]
    Lang, S., Hyperbolic and Diophantine Analysis, Bull. Amer. Math. Soc., 14: 2 (1986), 159–205.MATHMathSciNetGoogle Scholar
  38. [38]
    Lang, S., Introduction to Complex Hyperbolic Spaces, Springer-Verlag, 1987.Google Scholar
  39. [39]
    Lang, S., The Error Term in Nevanlinna Theory, Duke Math. J., (1988), 193–218.Google Scholar
  40. [40]
    Lang, S., Old and New Conjectured Diophantine Inequalities, Bull. Amer. Math. Soc., 23 (1990), 37–75.MATHMathSciNetGoogle Scholar
  41. [41]
    Mordell, L. J., On the Rational Solutions of the Indeterminate Equations of the Third and Fourth Degrees, Proc. Cambridge Philos. Soc., 21 (1922), 179–192.Google Scholar
  42. [42]
    Nevanlinna, R., Le Theorme de picard-Borel et La théorie der Fonctions mèromorphes, Gauthier-Villars, Paris, 1929.Google Scholar
  43. [43]
    Osgood, C. F., A Number Theoretic-Differential Equations Approach to Generalizing Nevanlinna Theory, Indian J. of Math., 23 (1981), 1–15.MATHMathSciNetGoogle Scholar
  44. [44]
    Osgood, C. F., Sometimes Effective Thue-Siegel Roth-Schmidt-Nevanlinna Bounds, or Better, J. Number Theory 21 (1985), 347–389.MATHCrossRefMathSciNetGoogle Scholar
  45. [45]
    Roth, K. F., Rational Approximations to Algebraic Numbers, Mathematika 2 (1955), 1–20.MathSciNetCrossRefGoogle Scholar
  46. [46]
    Ru, M., A Defect Relation for Holomorphic Curves Intersecting Hypersurfaces, Amer. J. Math., 126 (2004), 215–226.MATHCrossRefMathSciNetGoogle Scholar
  47. [47]
    Schlickewei, H. P., Thep-acidic Thue-Siegel-Roth-Schmidt Theorem, Archiv der Math., 29 (1977), 267–270.MATHCrossRefMathSciNetGoogle Scholar
  48. [48]
    Schmidt, W. M., Diophantine Approximation, Lecture Notes in Math. 785 (1980), Springer.Google Scholar
  49. [49]
    Schmidt, W. M., Diophantine Approximations and Diophantine Equations, Lecture Notes in Math. 1467 (1991), Springer.Google Scholar
  50. [50]
    Shapiro, H. N. and Sparer, G. H., Extension of a Theorem of Mason, Communications on Pure and Applied Mathematics Vol. XLVII (1994), 711–718.CrossRefMathSciNetGoogle Scholar
  51. [51]
    Shiffman, B., Holomorphic Curves in Algebraic Manifolds, Bull. Amer. Math. Soc., 83 (1977), 553–568.MATHMathSciNetCrossRefGoogle Scholar
  52. [52]
    Shiffman, B., On Holomorphic Curves and Meromorphic Maps in Projective Space, Indiana Math. J., 28 (1979), 627–641.MATHCrossRefMathSciNetGoogle Scholar
  53. [53]
    Siu, Y. T. and Yeung, S. K., Defects for Ample Divisors of Abelian Varieties, Schwarz Lemma, and Hyperbolic Hypersurfaces of Low Degrees, Amer. J. Math., 119 (1997), 1139–1172.MATHCrossRefMathSciNetGoogle Scholar
  54. [54]
    Siu, Y. T. and Yeung, S. K., Addendum to “Defects for Ample Divisors of Abelian Varieties, Schwarz Lemma, and Hyperbolic Hypersurfaces of Low Degrees”, Amer. J. Math., 125 (2003), 441–448.MATHCrossRefMathSciNetGoogle Scholar
  55. [55]
    Stoll, W., Value Distribution on Parabolic Spaces, Lecture Notes in Math., 600 (1977), Springer-Verlag.Google Scholar
  56. [56]
    Stothers, W. W., Polynomial Identities and Hauptmoduln, Quart. J. Math. Oxford Ser., 2, 32: 127 (1981), 349–370.CrossRefMathSciNetGoogle Scholar
  57. [57]
    van Frankenhuysen, M., Hyperbolic Spaces and theabc Conjecture, Katholieke Universiteit Nijmegen, Thesis, 1995.Google Scholar
  58. [58]
    Vojta, P., Diophantine Approximation and Value Distribution Theory, Lecture Notes in Math., 1239, Springer, 1987.Google Scholar
  59. [59]
    Vojta, P., A More Generalabc Conjecture, International Mathematics Research Notices 1998 (1998), 1103–1116.Google Scholar
  60. [60]
    Wu, H., The Equidistribution Theory of Holomorphic Curves, Princeton University Press, Princeton, New Jersey, 1970.MATHGoogle Scholar
  61. [61]
    Ye, Z., On Nevanlinna’s Second Main Theorem in Projective Space, Invent. Math., 122 (1995), 475–507.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Department of MathematicsShandong UniversityJinan, ShandongP. R. China
  2. 2.Department of MathematicsThe Hong Kong University of Science & TechnologyKowloonHong Kong

Personalised recommendations